Depression Community
long term use of wellbutrin XI
About This Community:

A community of people suffering from Depression to guide and support your health journey. Ask a question, join a conversation, share experiences: symptoms, counseling, and other management.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

long term use of wellbutrin XI

Does Wellbutrin become ineffective after long term use?  Do people develop anger issues over time?  One doctor told me that these effects are felt early, but would not present after years of use, and today a Psychiatrist told me that my recent emotional (angry) responses were caused by the Wellbutrin and that I needed to change to Lexapro.  I'm confused.  Can you tell me which is the better answer?  I was taking Wellbutrin SR 300 mg for a number of years and then within the past couple of years it was inadvertently changed to XI.  Could this be the reason for my anger changes a couple of years ago and is Lexapro really the solution?

Thank you for any guidance you can give me.
Sandi
Related Discussions
5 Comments Post a Comment
Blank
Avatar_m_tn
Dear Sandi,

I am not a doctor. This should not be considered medical advice.

Yes. From what I have read, it is not uncommon for SSRI's to become ineffective after some time. This phenomenon is called, I kid you not, "poop out".

If you felt better on the Wellbutrin SR, I would ask your doctor to put you back on it
or at least have a discussion about it, including a good explanation as to why he switched you to the XL.

Could the switch from SR to XL be the reason for your anger changes? We are talking about changes to brain chemistry here, so I think it could certainly be at least part of the reason.

Is Lexapro the solution? Just as with every other anti-depressant, I don't think anyone knows the answer to that - it depends on how you react to it.

Cheers,
Bob D
Veteran of Prozac, Wellbutrin, Zoloft, Effexor, Remeron, Lexapro, and their generic and time-release variations.
Blank
Avatar_n_tn
Thank you for your comments, it's greatly appreciated.  I think the Wellbutrin medication change was a mistake because I needed an emergency refill since I didn't receive my medications before I ran out and instead of asking why, I just accepted it.  I think I'll go with the Lexapro for now and see what happens. I have a tendency to take things until pushed past my limit and then people think I over react.  Maybe I do or maybe the medication has finally given me the courage to stand up for myself or maybe it isn't effective anymore.  I'm not sure which it is.  I did talk with a therapist and he said he thinks my anger was appropriate given the situation.  I've been taking Wellbutrin since 2001, so maybe it's time for a change anyway.    

Again, thank you.
Blank
Avatar_f_tn
Hi Sandi,
I read your posting with great interest.  I was on Lexapro for a couple years.  My doctor told me it was the reason for my weight gain and changed me to Wellbutrin XL (300 mg)
I made the transition about 18 months ago and have never felt as calm and happy as when I took Lexapro.  Lately I have become really edgy, mouthy and generally have no patience for anything or anyone.  Another doctor told me all anti depressants can cause weight gain and suggested I switch back to Lexapro to feel better.  I am on the fence about this mostly due to the possiblity of weight gain, but after reading that you too have suffered from "anger issues" I think I will may the switch again.  Thank you Sandi and I hope you find a medication that works well for you.    
Annie
Blank
774868_tn?1238902952
Wellbutrin is not an SSRI.  It works on another nueral transmitter, dopamine.  The differance between SR and XL is one of release time.  300 mgs of SR requires a 150 mg tablet twice a day.  XL is one 300 mg tablet once a day.

Antidepressants often become ineffective over time.  Wellbutrin worked well for me for about 3 years and then it didn't.  Adding Remeron helped but everyone is different.  Now I'm back to Zoloft which worked very well but left me with no libido.  Hopefully I won't have that problem this time :)
Blank
Avatar_n_tn
I was just switched to a time release of 100mg of Well B. I like it. I am 100% PTSD Veteran. It helps me focus.
Blank
Post a Comment
To
Recent Activity
2020005_tn?1417986816
Blank
KTowne commented on KTowne's status
2 hrs ago
2020005_tn?1417986816
Blank
KTowne wisdom tooth extraction tod... Comment
9 hrs ago
1236893_tn?1408490528
Blank
gymdandee commented on  Weight Loss Drinks ...
11 hrs ago
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
574118_tn?1305138884
Blank
adel_ezz
cairo, Egypt
Avatar_f_tn
Blank
Crystal413
VA
Avatar_m_tn
Blank
DYSLEXIC
notts, United Kingdom
Avatar_f_tn
Blank
ggreg
NC
Depression Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
574118_tn?1305138884
Blank
adel_ezz
cairo, Egypt
Avatar_f_tn
Blank
Crystal413
VA
Avatar_m_tn
Blank
DYSLEXIC
notts, United Kingdom
Avatar_f_tn
Blank
ggreg
NC